Does Yaz birth control lose its effectiveness over time?

default
Posted on Mon, 15 Jun 2015 in Infertility Problem
Question: Hello,
I have been on Yaz birth control for 5 years now without stopping.

Does the pill lose its effectiveness over time? Should i change pills? Does the body adapt to the hormones and therefore renders the pill not as effective against pregnancy?

Ive never had any issues with this pill, just sometimes some minor spotting between periods, but have noticed my skin breaking out recently where as the pill always kept my skin perfectly clear.

Just looking for an expert opinion :)
doctor
Answered by Dr. Mahesh Koregol 1 hour later
Brief Answer:
Yaz effect does not reduce over time

Detailed Answer:
Hello,

Thanks for your query.

I have read you query and I understand your concerns about pills .

Following is my reply:

1) Yaz pill will provide the birth control as long as you are on it.

2) There is no reduction in effects of Yaz over time . Its efficacy remains same and there is nothing to worry about.

3) Skin changes are unlikely to be due to Yaz. ontinue taking it. Its safe and effective pill.

I hope I answered you query and addressed your concerns.

Let me know if you wish to ask any further questions. I will be glad to help you.

Regards,
Dr. Mahesh Koregol.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Mahesh Koregol

Infertility Specialist

Practicing since :2000

Answered : 3790 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Spotting between periods

doctor1 MD

I am a thirty year old female who for the last 7 months has been experiencing heavy spotting between periods that includes some cramping and pain...

doctor1 MD

So i had my withdrawal bleed due to birthcontrol pill last feb 25 - March 1. then had an unprotected sex last mar 4, today march 10 i experience...

doctor1 MD

I was recently treated for a mild UtI, athough my urine cultures came back with results that were not alarming, during the 7 day antibiotic...

doctor1 MD

I haven t had my period since June 4th that lasted 3-4 days. I had a few weird days of spotting that within 2-3 hours it was gone. Went to my...

doctor1 MD

Hello, I have been having abdominal cramping, extreme fatigue and spotting even after my menstral cycle has ended. I am concerned and have made an...

doctor1 MD

hi, Iam facing a problem after the removal of mirena ,it has been 6 months now.I used to have smelly watery discharge ,before the removal.Iam...

doctor1 MD

I ws hvng slight, bleeding between periods on checking it was detected i hve uterine fibroids .doc started novelon oral contraceptive pills .my...

Get personalised answers from verified doctor in minutes across 80+ specialties

178 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2